Louisiana, 2005

Lightning Strike in Louisiana, June 6, 2005

June 6, 2005 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 1:00 PM CST, 5 hours earlier.

Area forecast discussion, Jun 6, 1:00 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 6 2005

.DISCUSSION...
NO CHANGE IN THE WET PATTERN IS EXPECTED IN THE NEAR TERM AS
INSTABILITY...ABUNDANT MOISTURE...WEAK MID LEVEL DISTURBANCES
AND A MINOR MID/UPPER LEVEL TROUGH OVER THE GULF COAST REGION
COMBINE TO PRODUCE ABOVE NORMAL CHANCES FOR SHOWERS AND
THUNDERSTORMS THE NEXT TWO TO THREE DAYS. SEA AND LAKE BREEZES ALONG
WITH BOUNDARIES ASSOCIATED WITH CONVECTION WILL SERVE AS THE
INITIATING AND FOCUS MECHANISMS FOR THE DAILY CONVECTION.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH...SO ADDITIONAL LOCALIZED
HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS. PRECIPITATION CHANCES WILL BEGIN TO DIMINISH TOWARD
MORE NORMAL VALUES FRIDAY AND ESPECIALLY OVER THE WEEKEND AND INTO
EARLY NEXT WEEK AS AN UPPER RIDGE ATTEMPTS TO BUILD BACK WEST OVER
THE SOUTHEAST CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  87  70  88 /  40  60  30  50
BTR  71  87  71  88 /  40  60  30  50
MSY  75  88  75  89 /  40  60  30  50
GPT  75  87  75  87 /  40  60  30  50
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

11
Hazardous weather outlook, Jun 6, 10:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS
OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT...HOWEVER...IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 1:21 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FUNNEL CLOUD     10 SW VANCLEAVE         30.44N 88.79W
06/06/2005                   JACKSON            MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BY SHERIFF NORTH IF I-10 AND WEST
            OF HIGHWAY 57

1240 PM     HEAVY RAIN       METAIRIE                30.00N 90.18W
06/06/2005  0.00 INCH        JEFFERSON          LA   TRAINED SPOTTER

            STREET FLOODING NEAR CAUSEWAY AND METAIRIE ROAD

1255 PM     HEAVY RAIN       METAIRIE                30.00N 90.18W
06/06/2005  0.00 INCH        JEFFERSON          LA   EMERGENCY MNGR

            STREET FLOODING AROUND ELMWOOD...NORTH OF
            WOODLAWN...SEVERAL AREAS ON WESTBANK

0114 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
06/06/2005                   JEFFERSON          LA   TRAINED SPOTTER

            IMPASSIBLE ROADS AROUND VETERANS AND CAUSEWAY

0127 PM     FLASH FLOOD      BARATARIA               29.72N 90.12W
06/06/2005                   JEFFERSON          LA   EMERGENCY MNGR

            STREET FLOODING AROUND BARATARIA AND LAFITTE

&&

25
Special weather statement, Jun 6, 2:04 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CDT MON JUN 6 2005

LAZ036-MSZ068-069-062100-
AMITE-EAST FELICIANA-WILKINSON-
304 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL OCCURRING OVER
PORTIONS OF WILKINSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI
AND EAST FELICIANA PARISH IN EAST CENTRAL LOUISIANA...

AT 301 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM JUST WEST
AND SOUTHWEST OF CENTREVILLE MISSISSIPPI AND NEAR NORWOOD
LOUISIANA...TO NEAR LIBERTY AND SMITHDALE MISSISSIPPI. MOVEMENT HAS
BEEN AND WILL CONTINUE TO BE NEAR STATIONARY TO VARIABLE AROUND 5 MPH
THROUGH 4 PM.

THESE STORMS COULD PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES IN AN HOUR OR LESS...RESULTING IN PONDING OF WATER AND
FLOODING AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

OTHER THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS OF 25 TO 35 MPH...AND POSSIBLY SMALL HAIL.
SEEK SHELTER INDOORS AND REMAIN AWAY FROM WINDOWS.

22
Special weather statement, Jun 6, 3:15 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT MON JUN 6 2005

MSZ068-062215-
WILKINSON-
415 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL RETURN TO WILKINSON
COUNTY...

AT 412 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...ONE OR TWO STRONG WITH VERY HEAVY RAIN OVER WESTERN
WILKINSON COUNTY...BETWEEN FORT ADAMS...DOLOROSA...AND WILKINSON.
MOVEMENT WAS SLOWLY SOUTHEAST AT 5 MPH. THUNDERSTORMS WITH HEAVY RAIN
HAD ALSO MOVED INTO PORTIONS OF EASTERN WILKINSON COUNTY THAT
RECEIVED UP TO 7 INCHES OF RAIN EALIER THIS AFTERNOON.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
FORT ADAMS...CLARK CREEK NATURAL AREA TRAILS...WOODVILLE...AND
CENTREVILLE THROUGH 515 PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM WILL PRODUCE TORRENTIAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES IN A SHORT PERIOD OF TIME...POSSIBLY RESULTING IN FLOODING OF
LOW LYING AREAS...ROADS...AND SMALL STREAMS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Terrebonne

When
June 6, 6:00 PM CST
Where
Terrebonne County, Houma
Reported by
NEWSPAPER
Coordinates
29.337, -90.838 (the zone’s center; the record gives no point)

Lightning struck the attic of a house causing a fire that destroyed the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460496.